Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


alchohol and drugs
Nov 22, 2006

I am newly diagnosed with a cd4 count of 141 and a viral count of 77,000. I enjoy going out to the bars and my family drinks very rarely, about every 3 months. If had 5 to 6 beers a week probally on the same day would it mess with my meds. I am on atripla. Have not gotten any tests back to see about drug resistence yet. Just a question. And i read that pot is used to treat hiv/aids patients. How is it useds, and is it safe to use with meds. I currently do no drugs but if pot is safer for me that beer then i am apt to change. Please just let me know your opinion. Thanks

Response from Dr. Henry

Modest alcohol use (2 or fewer dringks/day) is generally safe with your HIV regimen unless you have significant liver disease (such as hepatitis C). Alcohol and other drugs can impair judgement which can decrease adherence to medication or safe sex/needle use practices which can result in problems (development of resistance if doses missed or acquisition of a new drug resistant virus after unsafe sex). Pot can help some persons who have decreased appetite or nausea. KH



Previous
atripla side effects
Next
Achilis tendon and ARV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement